Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/85518
Title: A mathematical based calculation of a myelinated segment in axons
Authors: Namazi, Hamidreza.
Kulish, Vladimir V.
Keywords: DRNTU::Engineering::Mechanical engineering
Issue Date: 2013
Source: Namazi, H., & Kulish, V. V. (2013). A mathematical based calculation of a myelinated segment in axons. Computers in biology and medicine, 43(6), 693-698.
Series/Report no.: Computers in biology and medicine
Abstract: The brain is a complicated system that controls all of the body's actions and reactions by receiving and processing different stimuli and producing the proper responses. The brain accomplishes this task using various sensory elements such as neurons. The axon is the most important element of the neuron in terms of signal generation and propagation. Although much effort has been made studying the characteristics of the axon, there is no research that focuses on measuring the length of this element from a mathematical point of view. In this paper, we propose for the first time a new mathematical model of the generation of action potentials in the axon. Using this model and the diffusion phenomenon in axons, we propose a characteristic length for the myelinated segments in axons. This mathematically calculated value is corroborated by comparison with values measured by biologists.
URI: https://hdl.handle.net/10356/85518
http://hdl.handle.net/10220/16772
ISSN: 0010-4825
DOI: 10.1016/j.compbiomed.2013.03.005
Fulltext Permission: none
Fulltext Availability: No Fulltext
Appears in Collections:MAE Journal Articles

SCOPUSTM   
Citations 20

29
checked on Sep 5, 2020

WEB OF SCIENCETM
Citations 50

30
checked on Oct 16, 2020

Page view(s) 50

242
checked on Oct 21, 2020

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.